Alert archive / South Dakota / Freeze Warnings in 2022
Freeze Warning 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this freeze warning at Oct 6, 2022, 3:21 AM CDT for 4 states. It took effect at Oct 7, 2022, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2022, 3:21 AM CDT (08:21 UTC)
- In effect from
- Oct 7, 2022, 12:00 AM CDT
- Expired
- Oct 7, 2022, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Sioux Falls, SD
All 29 counties
Lyon County, IA, Sioux County, IA, Pipestone County, MN, Rock County, MN, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 60 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2035 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436 WWUS73 KFSD 060821 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 321 AM CDT Thu Oct 6 2022 SDZ038>040-050-052>055-057-058-063-061630- /O.UPG.KFSD.FZ.A.0001.221007T0500Z-221007T1500Z/ /O.NEW.KFSD.FZ.W.0002.221007T0500Z-221007T1500Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Brule-Aurora-Charles Mix- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Wagner, Platte, Lake Andes, and Marty 321 AM CDT Thu Oct 6 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of central, east central and south central South Dakota. * WHEN...From midnight tonight to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ001-MNZ097-098-SDZ062-065>067-061630- /O.EXA.KFSD.FZ.A.0001.221007T0500Z-221007T1500Z/ Lyon-Pipestone-Rock-Minnehaha-Hutchinson-Turner-Lincoln- Including the cities of Rock Rapids, George, Inwood, Larchwood, Pipestone, Luverne, Sioux Falls, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, and Harrisburg 321 AM CDT Thu Oct 6 2022 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...In Iowa, Lyon County. In Minnesota, Pipestone and Rock Counties. In South Dakota, Minnehaha, Hutchinson, Turner and Lincoln Counties. * WHEN...From late tonight through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ SDZ056-059>061-064-061630- /O.CON.KFSD.FZ.A.0001.221007T0500Z-221007T1500Z/ Moody-Davison-Hanson-McCook-Douglas- Including the cities of Flandreau, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Armour, Corsica, and Delmont 321 AM CDT Thu Oct 6 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Moody, Davison, Hanson, McCook and Douglas Counties. * WHEN...From late tonight through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
5 follow-up statements
226 WWUS73 KFSD 061715 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1215 PM CDT Thu Oct 6 2022 SDZ038>040-050-052>055-057-058-063-070115- /O.CON.KFSD.FZ.W.0002.221007T0500Z-221007T1500Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Brule-Aurora-Charles Mix- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Wagner, Platte, Lake Andes, and Marty 1215 PM CDT Thu Oct 6 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Portions of central, east central and south central South Dakota. * WHEN...From midnight tonight to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ001-MNZ097-098-SDZ056-059>062-064>067-070115- /O.CON.KFSD.FZ.A.0001.221007T0500Z-221007T1500Z/ Lyon-Pipestone-Rock-Moody-Davison-Hanson-McCook-Minnehaha-Douglas- Hutchinson-Turner-Lincoln- Including the cities of Rock Rapids, George, Inwood, Larchwood, Pipestone, Luverne, Flandreau, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, and Harrisburg 1215 PM CDT Thu Oct 6 2022 ...FREEZE WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH FRIDAY MORNING... * WHAT...Sub-freezing temperatures as low as 28 possible. * WHERE...Portions of northwest Iowa, southwest Minnesota and east central, south central and southeast South Dakota. * WHEN...From midnight CDT tonight through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
077 WWUS73 KFSD 061957 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 257 PM CDT Thu Oct 6 2022 IAZ012-NEZ013-SDZ068>071-070400- /O.EXB.KFSD.FZ.W.0002.221007T0900Z-221007T1500Z/ Sioux-Dixon-Bon Homme-Yankton-Clay-Union- Including the cities of Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Wakefield, Ponca, Allen, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 257 PM CDT Thu Oct 6 2022 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Iowa, Sioux County. In Nebraska, Dixon County. In South Dakota, Bon Homme, Yankton, Clay and Union Counties. * WHEN...From 4 AM to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ001-MNZ097-098-SDZ056-059>062-064>067-070400- /O.UPG.KFSD.FZ.A.0001.221007T0500Z-221007T1500Z/ /O.EXA.KFSD.FZ.W.0002.221007T0500Z-221007T1500Z/ Lyon-Pipestone-Rock-Moody-Davison-Hanson-McCook-Minnehaha-Douglas- Hutchinson-Turner-Lincoln- Including the cities of Rock Rapids, George, Inwood, Larchwood, Pipestone, Luverne, Flandreau, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, and Harrisburg 257 PM CDT Thu Oct 6 2022 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of northwest Iowa, southwest Minnesota and east central, south central and southeast South Dakota. * WHEN...From midnight tonight to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ SDZ038>040-050-052>055-057-058-063-070400- /O.CON.KFSD.FZ.W.0002.221007T0500Z-221007T1500Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Brule-Aurora-Charles Mix- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Wagner, Platte, Lake Andes, and Marty 257 PM CDT Thu Oct 6 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of central, east central and south central South Dakota. * WHEN...From midnight tonight to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ002-003-013-014-020>022-031-032-MNZ071-072-080-081-089-090- NEZ014-070400- /O.NEW.KFSD.FR.Y.0003.221007T0900Z-221007T1500Z/ Osceola-Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista- Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Dakota- Including the cities of Sibley, Spirit Lake, Milford, Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, and South Sioux City 257 PM CDT Thu Oct 6 2022 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 10 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota and northeast Nebraska. * WHEN...From 4 AM to 10 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
837 WWUS73 KFSD 070335 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 1035 PM CDT Thu Oct 6 2022 SDZ038>040-050-052>055-057-058-063-071145- /O.CON.KFSD.FZ.W.0002.221007T0500Z-221007T1500Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Brule-Aurora-Charles Mix- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Wagner, Platte, Lake Andes, and Marty 1035 PM CDT Thu Oct 6 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Portions of central, east central and south central South Dakota. * WHEN...From midnight tonight to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ001-MNZ097-098-SDZ056-059>062-064>067-071145- /O.CON.KFSD.FZ.W.0002.221007T0500Z-221007T1500Z/ Lyon-Pipestone-Rock-Moody-Davison-Hanson-McCook-Minnehaha-Douglas- Hutchinson-Turner-Lincoln- Including the cities of Rock Rapids, George, Inwood, Larchwood, Pipestone, Luverne, Flandreau, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, and Harrisburg 1035 PM CDT Thu Oct 6 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Portions of northwest Iowa, southwest Minnesota and east central, south central and southeast South Dakota. * WHEN...From midnight tonight to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ012-NEZ013-SDZ068>071-071145- /O.CON.KFSD.FZ.W.0002.221007T0900Z-221007T1500Z/ Sioux-Dixon-Bon Homme-Yankton-Clay-Union- Including the cities of Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Wakefield, Ponca, Allen, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 1035 PM CDT Thu Oct 6 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Iowa, Sioux County. In Nebraska, Dixon County. In South Dakota, Bon Homme, Yankton, Clay and Union Counties. * WHEN...From 4 AM to 10 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ002-003-013-014-020>022-031-032-MNZ071-072-080-081-089-090- NEZ014-071145- /O.CON.KFSD.FR.Y.0003.221007T0900Z-221007T1500Z/ Osceola-Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista- Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Dakota- Including the cities of Sibley, Spirit Lake, Milford, Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, and South Sioux City 1035 PM CDT Thu Oct 6 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota and northeast Nebraska. * WHEN...From 4 AM to 10 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
007 WWUS73 KFSD 070957 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 457 AM CDT Fri Oct 7 2022 SDZ038>040-050-052>055-057-058-063-071500- /O.CON.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Brule-Aurora-Charles Mix- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Wagner, Platte, Lake Andes, and Marty 457 AM CDT Fri Oct 7 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 26. * WHERE...Portions of central, east central and south central South Dakota. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ001-MNZ097-098-SDZ056-059>062-064>067-071500- /O.CON.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/ Lyon-Pipestone-Rock-Moody-Davison-Hanson-McCook-Minnehaha-Douglas- Hutchinson-Turner-Lincoln- Including the cities of Rock Rapids, George, Inwood, Larchwood, Pipestone, Luverne, Flandreau, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, and Harrisburg 457 AM CDT Fri Oct 7 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29. * WHERE...Portions of northwest Iowa, southwest Minnesota and east central, south central and southeast South Dakota. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ012-NEZ013-SDZ068>071-071500- /O.CON.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/ Sioux-Dixon-Bon Homme-Yankton-Clay-Union- Including the cities of Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Wakefield, Ponca, Allen, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 457 AM CDT Fri Oct 7 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...In Iowa, Sioux County. In Nebraska, Dixon County. In South Dakota, Bon Homme, Yankton, Clay and Union Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IAZ002-003-013-014-020>022-031-032-MNZ071-072-080-081-089-090- NEZ014-071500- /O.CON.KFSD.FR.Y.0003.000000T0000Z-221007T1500Z/ Osceola-Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista- Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Dakota- Including the cities of Sibley, Spirit Lake, Milford, Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, and South Sioux City 457 AM CDT Fri Oct 7 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of northwest and west central Iowa, southwest Minnesota and northeast Nebraska. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
022 WWUS73 KFSD 071440 NPWFSD URGENT - WEATHER MESSAGE National Weather Service Sioux Falls SD 940 AM CDT Fri Oct 7 2022 SDZ038>040-050-052>055-057-058-063-071545- /O.EXP.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/ Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Brule-Aurora-Charles Mix- Including the cities of Huron, De Smet, Arlington, Lake Preston, Brookings, Gregory, Burke, Wessington Springs, Alpena, Woonsocket, Howard, Madison, Orland, Chamberlain, Kimball, Plankinton, White Lake, Stickney, Wagner, Platte, Lake Andes, and Marty 940 AM CDT Fri Oct 7 2022 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures have warmed to above freezing, allowing the freeze warning to expire. $$ IAZ001-MNZ097-098-SDZ056-059>062-064>067-071545- /O.EXP.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/ Lyon-Pipestone-Rock-Moody-Davison-Hanson-McCook-Minnehaha-Douglas- Hutchinson-Turner-Lincoln- Including the cities of Rock Rapids, George, Inwood, Larchwood, Pipestone, Luverne, Flandreau, Mitchell, Alexandria, Emery, Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Armour, Corsica, Delmont, Parkston, Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, and Harrisburg 940 AM CDT Fri Oct 7 2022 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures have warmed to above freezing, allowing the freeze warning to expire. $$ IAZ012-NEZ013-SDZ068>071-071545- /O.EXP.KFSD.FZ.W.0002.000000T0000Z-221007T1500Z/ Sioux-Dixon-Bon Homme-Yankton-Clay-Union- Including the cities of Sioux Center, Orange City, Rock Valley, Hawarden, Hull, Wakefield, Ponca, Allen, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, North Sioux City, Beresford, Elk Point, Alcester, and Jefferson 940 AM CDT Fri Oct 7 2022 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures have warmed to above freezing, allowing the freeze warning to expire. $$ IAZ002-003-013-014-020>022-031-032-MNZ071-072-080-081-089-090- NEZ014-071545- /O.EXP.KFSD.FR.Y.0003.000000T0000Z-221007T1500Z/ Osceola-Dickinson-O'Brien-Clay-Plymouth-Cherokee-Buena Vista- Woodbury-Ida-Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Dakota- Including the cities of Sibley, Spirit Lake, Milford, Arnolds Park, Sheldon, Hartley, Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton, Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, Worthington, Jackson, Lakefield, and South Sioux City 940 AM CDT Fri Oct 7 2022 ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Temperatures have warmed into the upper 30s and lower 40s this morning, allowing the frost advisory to expire. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this freeze warning went out at Oct 6, 3:10 AM CDT, 11 minutes earlier.
Area forecast discussion, Oct 6, 3:10 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
310 AM CDT Thu Oct 6 2022
.SHORT TERM...(Today and Tonight)
Issued at 309 AM CDT Thu Oct 6 2022
A relatively strong cold front will continue to drop south through
the morning bringing a much chillier day to the region. Winds this
morning will be strongest as strong cold air advection enhances
mixing and brings down some stronger winds from aloft. Overall, wind
gusts should top out from 30 to 40 mph this morning, then average
about 20 to 30 mph into the afternoon. Temperatures will struggle to
climb much today with highs mainly in the 50s, some lower 60s in
parts of northeast NE and northwest IA. Models continue to hint that
a few sprinkles or very light showers will be possible as this
colder air settle south but model soundings are not overly
supportive with some fairly dry air developing in the mid levels and
little to no instability to work with. Some minor instability is
likely near and east of I-29 early this morning but that is about
it. One location that does have a touch of forcing and saturation
will be south central SD late afternoon into the evening as a wave
drop south into NE. For now will only have a 10 percent chance in
that area as the lower level dry air may make it difficult to
produce measurable rainfall.
Attention then turns to tonight and Friday morning as winds drop off
and temperatures follow suit. The existing freeze watch is well
placed and see no reason to expand. The latest ensemble output and
expected area of lightest winds and driest air at the surface
appears to be captured well within the freeze watch. May need to add
a frost advisory to counties where lows will be more in the 32 to 36
degree range. Regardless of headlines, tonight is a night to NOT
leave any sensitive vegetation unattended.
.LONG TERM...(Friday through Wednesday)
Issued at 309 AM CDT Thu Oct 6 2022
While Friday will be another cool day as high pressure drops south
through the area, winds will be on the lighter side and sunshine
should be abundant so overall not too bad of a chilly early fall
day. Highs mostly 50 to 55.
Friday night into Saturday morning a tougher call on the potential
for frost and freeze conditions. The models have sped up the exiting
of the surface high pressure to the south which should allow light
south to southwest winds to develop and limit radiational cooling.
Still a good chance for temperatures near and below 32, especially
in northwest IA. May need to add some cold headlines at some point
for areas near and east of I-29.
This better mixing flow on Saturday should lead to warming
temperatures with highs back into the 60s in most locations. Winds
should also not be too strong, with the stronger gusts in southwest
MN and likely about 20 to 25 mph.
Sunday should be another mild day as westerly flow remains in place.
A weak wave will drop southeast through MN which could drop a fast
moving but likely weak back door cool front. The effects should be
minor. Once again winds will gust to roughly 20 mph or so, so not
overly breezy.
A wave will move onto the Western High Pains Monday and turn flow
more southerly at the surface, which should allow for slightly
warmer readings. Winds may also be a little stronger and surface
moisture pretty dry so potentially a higher fire danger day, but
should be below red flag conditions.
The models are still a bit disagreeable on the development of a
larger trough Tuesday into Thursday, but do seem to be clustering a
bit more towards an aggressive northern stream jet and less
aggressive southern stream wave/jet. Overall this likely means a
shot of cooler air into mid week with some spotty rainfall chances
Tuesday night ahead of the incoming cooler air. Unfortunately
nothing to get excited about.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1035 PM CDT Wed Oct 5 2022
For the overnight period, look for a front to be moving southwards
from northern South Dakota, likely reaching the I-90 corridor around
3 am. Most notably, winds behind the front quickly change to be out
of the north, with breezy winds and gusts 25 to 30 mph before
decreasing slowly throughout the afternoon hours. Some MVFR cigs are
expected for areas east of the I-29 corridor during the morning
hours, with potential for the stratus deck to reach the KFSD
terminal but have left mention out of the TAFs until it looks to be
more certain.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Freeze Watch from late tonight through Friday morning for
SDZ038>040-050-052>061-063-064.
MN...None.
IA...None.
NE...None.
&&
SHORT TERM...08
LONG TERM...08
AVIATION...APTThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 2:57 PM CDT | Frost Advisory | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, O'Brien and 3 more | 19 hr |
Nearby
Freeze Warnings in South Dakota, 2022Freeze Warnings in Iowa, 2022Freeze Warnings in Minnesota, 2022Every freeze warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.